MAUDE Adverse Event Report: MAQUET SAS POWERLED II; LAMP, SURGICAL

MAQUET SAS POWERLED II; LAMP, SURGICAL
Model Number ARDPWT209058A
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
On 5th january, 2023 getinge became aware of an issue with one of surgical lights - powerled ii.As it was stated, the white substance falling from the light head.It was determined that the cleaning fluid was collecting in the sterilizable handle assembly.Taking under consideration collected up to date information we decided to report this case based on potential as any drop could fall into sterile field and might cause contamination.
 
Additional Manufacturer Narrative
Getinge became aware of an issue with one of surgical lights - powerled ii.As it was stated, the white substance was falling from the light head as an effect of the cleaning fluid accumulation in the sterilizable handle assembly.Taking under consideration information collected up to date we decided to report this case based on potential for serious injury if the issue was to reoccur as any drop could fall into sterile field and might cause contamination.Technician informed that the source of the substance was the cleaning method used by the customer, namely misused cleaning fluid being sprayed under pressure into the center light assembly, causing the cleaner to collect inside, drying and forming a white substance.To prevent similar cases from reoccurrence, the customer was instructed to use a cloth to wipe down the light instead of using the spray method.A light cleaning document, instructing on the proper cleaning was sent to the customer.It was established that when the event occurred, the surgical light did not meet its specification due to risk of falling cleaning substance and contributed to the event.None of information available to date suggest that at the time when the event occurred the device was being used for the patient treatment.A review of received customer product complaints related to the investigated issue revealed that there were no injuries to a user nor to a patient or operator when this particular malfunction occurred.Comparing the number of claimed devices to number of sold devices worldwide, we can assume that the failure ratio is very low.According to subject matter expert, based on the information received from technician the root cause of this incident is wrong cleaning protocol, done probably with running water or spray directly applied onto the device.Manufacturer recommends to follow the user manual.We believe the related devices are performing correctly in the market.We also believe that if the manufacturer¿s recommendation had been followed the incident could have been avoided getinge shall continue to monitor for any further events of this nature and do not propose any further action at this time.
 
Event or Problem Description
Manufacturer's reference number (b)(4).

Brand Name
POWERLED II
Common Device Name
LAMP, SURGICAL
Manufacturer (Section D)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer (Section G)
MAQUET SAS
parc de limere
avenue de la pomme de pin
ardon
Manufacturer Contact
pascal jay
parc de limere
avenue de la pomme de pin
ardon 
MDR Report Key16155677
Report Number9710055-2023-00028
Device Sequence Number7051709
Product Code FTD
UDI-Device Identifier03700712407681
UDI-Public(01)03700712407681
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberARDPWT209058A
Device Catalogue NumberARDPWT209058A
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer04/06/2023
Initial Report FDA Received Date01/13/2023
Supplement Report FDA Received Date04/28/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/21/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown